| Model Number |
N/A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
08/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical products: blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3024673; blunt tip screw, 4x40mm; catalog#: 47-2486-040-40; lot#: 3024681; blunt tip screw, 4x40mm; catalog#: 47-2486-040-40; lot#: 3024691; blunt tip screw, 4x56mm; catalog#: 47-2486-056-40; lot#: 3036148; cortical bone screw, 4x26mm; catalog#: 47-2486-126-40; lot#: 3039758; cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3054491; proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3054440.Therapy date: unknown.The manufacturer did not receive x-rays or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
It was reported that the patient was implanted with ann nail on an unknown side.Three months from the initial surgery the surgeon found that the first proximal screw had backed out from its position.The surgeon is monitoring the patient and a revision surgery has not yet been planned.
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that operation was performed with ann nail on (b)(6) 2021.After 3 months from the initial, surgeon found #1 proximal screw was backed out from the proper position.The surgeon keeps an eye on the patient condition as well as no revision will be planned so far.Review of received data: - due diligence: further due diligence to support the conclusion was completed and documented in (b)(4).Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." conclusion: it was reported that operation was performed with ann nail on june 4th, 2021.After 3 months from the initial, surgeon found #1 proximal screw was backed out from the proper position.The surgeon keeps an eye on the patient condition as well as no revision will be planned so far.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The locking of the corelock during the initial surgery has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00498-1 0009613350-2021-00500-1, 0009613350-2021-00499-1, and 0009613350-2021-00501-1.
Event or Problem Description
Investigation has been completed.